Alert archive / Louisiana / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 201, NWS Shreveport, LA

July 7, 2012Claiborne Parish, Union Parish, Louisiana

NWS Shreveport, LA issued this severe thunderstorm warning at Jul 7, 2012, 9:26 PM CDT for Claiborne Parish, Union Parish, Louisiana. It was in force for 34 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 7, 2012, 9:26 PM CDT (02:26 UTC)
Expired
Jul 7, 2012, 10:00 PM CDT
In force
34 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon

Counties Claiborne Parish, LA, Union Parish, LA

The radar

The Shreveport radar (KSHV), 113 km from the middle of the area, began a volume at 02:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 7, 9:27 PM CDTTSTM WND DMGBernice, LATWO TREES DOWNED IN BERNICE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 2.4 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2012-07-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 99 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2012-07-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -28 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
99 J/kg
Mixed-layer CIN
-83 J/kg
Mixed-layer LCL
2042 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
-28 m²/s²
0-3 km storm-relative helicity
-2 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

929 
WUUS54 KSHV 080226
SVRSHV
LAC027-111-080300-
/O.NEW.KSHV.SV.W.0201.120708T0226Z-120708T0300Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
926 PM CDT SAT JUL 7 2012

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WEST CENTRAL UNION PARISH IN NORTH CENTRAL LOUISIANA...
  EAST CENTRAL CLAIBORNE PARISH IN NORTHWEST LOUISIANA...

* UNTIL 1000 PM CDT

* AT 926 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR BERNICE...OR 16 MILES SOUTH
  OF JUNCTION CITY...AND MOVING WEST AT 10 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  CORNEY LAKE.

LAT...LON 3275 9259 3276 9263 3276 9282 3273 9283
      3273 9285 3296 9278 3286 9254
TIME...MOT...LOC 0226Z 110DEG 10KT 3281 9268

$$

13
1 follow-up statement
549 
WWUS54 KSHV 080241
SVSSHV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
941 PM CDT SAT JUL 7 2012

LAC027-111-080300-
/O.CON.KSHV.SV.W.0201.000000T0000Z-120708T0300Z/
UNION LA-CLAIBORNE LA-
941 PM CDT SAT JUL 7 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM CDT
FOR CLAIBORNE AND UNION PARISHES...

AT 941 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED
JUST WEST OF BERNICE...OR 13 MILES SOUTH OF JUNCTION CITY...MOVING 
WEST AT 10 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CORNEY
LAKE

LAT...LON 3289 9264 3276 9266 3278 9283 3295 9278
TIME...MOT...LOC 0241Z 110DEG 10KT 3285 9273

$$

13

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 3:04 PM CDT, 6 hours 22 minutes earlier.

Area forecast discussion, Jul 7, 3:04 PM CDT, 6 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
304 PM CDT SAT JUL 7 2012

.DISCUSSION...

...BENEFICIAL RAINFALL EXPECTED FOR THE NEXT SEVERAL DAYS...

AN ACTIVE PATTERN TO DEVELOP FOR EARLY JULY AS WEAK SHORT WAVE TROUGHS
CENTERED OVER NRN MS AND SRN LA TRAVERSES FROM EAST TO WEST ON THE
BOTTOM SIDE OF A STRONG RIDGE CENTERED OVER NRN MO. EXPECT THIS TREND
TO CONTINUE THROUGH THE REMAINDER OF THIS WEEKEND.

DURING MONDAY...THE ABOVE MENTIONED RIDGE THEN RETROGRADES W INTO THE
GREAT BASIN AND DEVELOPS A NW FLOW REGIME ON THE FRONTSIDE OF THE
RIDGE. THIS IS A FAVORABLE PATTERN FOR COOLER TEMPERATURES AND
TSTMS...ESPECIALLY DURING THE NIGHT TIME HOURS.

WILL STICK CLOSELY TO NAM MOS GUIDANCE THROUGH MONDAY...AND THEN
UNDERCUT TEMPS FROM GFSX MOS GUIDANCE FOR THE REMAINDER OF THE FORECAST
FROM TUESDAY THROUGH SATURDAY. THE RAINS SHOULD AT LEAST HALT DEVELOPING
DROUGHT CONDITIONS AND KEEP A LID ON OUR TEMPS THROUGH MID JULY.  /VIII./

&&

.AVIATION...

VFR CONDITIONS SHOULD PREVAIL THROUGH MUCH OF THE 00Z TAF
PERIOD...HOWEVER AREAS THAT RECEIVED SIGNIFICANT RAINFALL RECENTLY
MAY LEAD TO SOME PATCHY MVFR VSBYS AROUND SUNRISE SUNDAY MORNING. AN
UPPER LEVEL WAVE HAS COMBINED WITH OUTFLOW BOUNDARIES FROM EARLIER
TO CONVECTION TO INITIATE TSTMS ACROSS DEEP E TX. OUTFLOWS FROM
THESE STORMS AND FROM ANOTHER COMPLEX ACROSS NRN TX MAY GENERATE
SCATTERED TSTMS JUST ABOUT ANYWHERE ACROSS THE FOUR STATE REGION
EARLY THIS EVENING. MOST OF THIS CONVECTION IS DIURNALLY DRIVEN AND
SHOULD BEGIN TO GRADUALLY DIMINISH WITH THE LOSS OF DAYTIME HEATING
AROUND 08/02Z. MORE SCATTERED CONVECTION IS EXPECTED TO DEVELOP BY
THE EARLY AFTERNOON HOURS OF SUNDAY. /09/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  74  92  74  90  74 /  40  50  50  60  50
MLU  74  90  74  86  75 /  40  50  50  60  50
DEQ  72  94  73  90  73 /  30  50  40  50  40
TXK  73  93  74  90  74 /  30  50  50  60  40
ELD  73  93  74  88  73 /  40  50  50  60  40
TYR  75  93  75  90  75 /  30  50  50  60  40
GGG  74  93  74  91  74 /  30  50  50  60  40
LFK  74  92  74  91  76 /  40  50  50  60  50

&&

.SHV WATCHES/WARNINGS/ADVISORIES...

AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.

&&

08/09
Hazardous weather outlook, Jul 7, 12:00 PM CDT, 9 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT SAT JUL 7 2012

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-081100-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1200 PM CDT SAT JUL 7 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT...

SCATTERED SHOWERS AND THUNDERSTORMS ARE FORECAST THROUGH SUNDAY
MORNING AS STORMS DEVELOP FROM OUTFLOW BOUNDARIES...STRONG DAYTIME
HEATING...AND DISTURBANCES TRAVELING FROM EAST TO WEST IN THE UPPER
ATMOSPHERE.  LOCALLY HEAVY RAINFALL AND DAMAGING WIND GUSTS ARE
POSSIBLE IN THE STRONGEST STORMS WITH TREE AND POWER LINE DAMAGE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

ADDITIONAL SHOWERS AND THUNDERSTORMS ARE EXPECTED FOR THE NEXT
SEVERAL DAYS...WITH STRONG DAYTIME HEATING AND A SERIES OF
DISTURBANCES TRAVELING ACROSS THE AREA.  SOME THUNDERSTORMS WILL
PRODUCE STRONG WIND GUSTS THAT MAY RESULT IN TREE AND POWER LINE
DAMAGE AS WELL AS LOCALIZED HEAVY RAINFALL.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO
OPERATORS...AND STORM SPOTTERS IS NOT ANTICIPATED THROUGH SUNDAY
MORNING.

VII

In the hours before

Special weather statement, Jul 7, 4:05 PM CDT, 5 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
405 PM CDT SAT JUL 7 2012

LAZ018-020-072145-
GRANT-NATCHITOCHES-
405 PM CDT SAT JUL 7 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 445 PM CDT...FOR THE FOLLOWING
PARISHES...

IN NORTHWEST LOUISIANA...
     NATCHITOCHES...
IN NORTH CENTRAL LOUISIANA...
     GRANT...

INCLUDING THE FOLLOWING LOCATIONS...
     COLFAX AND MONTGOMERY...

AT 405 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM NEAR COLFAX...OR 13 MILES NORTH OF
BOYCE...MOVING NORTHWEST AT 15 MPH.

WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.

13
Special weather statement, Jul 7, 6:27 PM CDT, 2 hours 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
627 PM CDT SAT JUL 7 2012

LAZ001-010-080030-
CADDO-DE SOTO-
627 PM CDT SAT JUL 7 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 730 PM CDT...FOR THE FOLLOWING
PARISHES...

IN NORTHWEST LOUISIANA...
     DE SOTO AND CADDO...

INCLUDING THE FOLLOWING LOCATIONS...
     STONEWALL...

AT 625 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 7 MILES EAST OF STONEWALL...OR 14
MILES NORTH OF MANSFIELD...MOVING NORTHWEST AT 5 MPH.

PEA SIZE HAIL...AND WINDS OF AROUND 40 MPH ARE POSSIBLE WITH THIS
STORM.

12
Special weather statement, Jul 7, 8:51 PM CDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
851 PM CDT SAT JUL 7 2012

LAZ005-006-080230-
LINCOLN-UNION-
851 PM CDT SAT JUL 7 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 930 PM CDT...FOR THE FOLLOWING
PARISHES...

IN NORTH CENTRAL LOUISIANA...
     UNION AND LINCOLN...

INCLUDING THE FOLLOWING LOCATIONS...
     GRAMBLING AND RUSTON...

AT 847 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 11 MILES SOUTH OF FARMERVILLE...OR 12
MILES NORTHEAST OF RUSTON...MOVING WEST AT 10 MPH.

PEA SIZE HAIL...AND WINDS OF 40 TO 50 MPH ARE POSSIBLE WITH THIS
STORM.

12

Nearby

Severe Thunderstorm Warnings in Louisiana, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.